MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 22G X 0.75 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 22G X 0.75 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a bent needle of an infusion set is confirmed but the exact cause could not be determined.One 22 ga x 0.75 in.Safestep infusion set was returned for evaluation.An initial visual observation revealed no obvious use residues throughout the returned infusion set.It was observed that the needle of the returned infusion set was bent at the proximal end of the exposed needle.The safety mechanism was observed to have a crack on one side of the needle and was not advanced over the needle tip.The needle cover was returned attached to the needle shaft.An attempt to carefully slide the broken safety mechanism down the bent needle shaft revealed the safety mechanism would not advance.A microscopic observation revealed no obvious scratches along the needle shaft.The crack in the safety mechanism appeared to have a brittle, uneven fracture surface.The metal ring inside the safety mechanism was observed to be bent and exposed outside the plastic housing.Because the infusion set was returned opened, a cause could not be determined for the bent needle.Potential causes of failure for the break in the safety mechanism may include storage conditions, attempted use of the safety mechanism with a bent needle, or other unknown factors.Potential causes of failure for the bent needle may include storage conditions or other unknown factors.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported that the needle looks bending and there's a resistance while priming the tube.No other information was provided.09/25/2024 - during evaluation of the returned device, the safety mechanism was found to be cracked and unable to be advanced over the needle.

Brand Name
SAFESTEP HUBER NEEDLE SET 22G X 0.75 IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20484524
Report Number3006260740-2024-06002
Device Sequence Number11786086
Product Code FPA
UDI-Device Identifier00801741066177
UDI-Public(01)00801741066177(11)221219(17)250929(10)ASGWFC131
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2025
Device Model NumberN/A
Device Catalogue NumberLH-0029YN
Device Lot NumberASGWFC131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown